Maryland, 2012Heat in Maryland, July 18, 2012
July 18, 2012 · NWS LWX · 13 events in 12 counties and zones
High pressure off the coast allowed for a hot and humid air mass to remain over the Mid-Atlantic.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure off the coast allowed for a hot and humid air mass to remain over the Mid-Atlantic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 18, 9:23 AM EST, 37 minutes earlier.
Area forecast discussion, Jul 18, 9:23 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1023 AM EDT WED JUL 18 2012
.SYNOPSIS...
A BERMUDA HIGH WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST
TODAY AS A COLD FRONT SLIPS SOUTH INTO PENNSYLVANIA. THE COLD
FRONT WILL GRADUALLY SAG SOUTH THROUGH THE MID-ATLANTIC THROUGH
THE END OF THE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN OVER THE
WEEKEND AND HOLD INTO THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAT IS INITIAL WX CONCERN FOR TDA...AS 14Z TEMPS ALREADY IN
EXCESS OF 90F. WITH DWPTS IN L70S AND MAXIMA APPROACHING 100F E OF
BLUE RIDGE...HEAT ADZY WARRANTED...AND WILL MONITOR FOR PTNL XPSN
INTO PORTIONS OF VLY. SEE CLIMATE SECTION BELOW FOR DETAILS.
WHAT APPEARS TO BE RMNT MCV FROM OVNGT CNVCTN IN IL/IN/OH HAS
CAUSED STEEP ENUF LAPSE RATES TO ALLOW TSTMS TO INITIATE ACRS WV.
12Z KIAD SOUNDING...HWVR...DEPICTS PRONOUNCED 675MB CAP...WHICH
SHUD KEEP VAST MAJORITY OF CWA PCPN-FREE UNTIL MID-AFTN WHEN TEMPS
APPROACH 95-100F CNVCTV TEMPS. XCPN MAY BE POTOMAC
HIGHLANDS...WHERE TERRAIN-AIDED LIFT WILL BE FAIRLY SIGNIFICANT.
FRCG AND SHEAR ARE LACKING ACRS MID-ATLC TDA...SO BEST CHCS FOR
ORGANIZED ACTIVITY WILL BE N ACRS PA NEAR SFC FRONT. SOME ACTIVITY
MAY FOCUS ALONG LEE TROF...BUT THIS SHUD BE MORE SCATTERED IN
NATURE. CAPE...AT 12Z NEAR 4000J/KG...AND ATMOSPHERE RICH IN
MOISTURE WILL SUPPORT WET MICROBURSTS...AND IF UPDRAFTS BCM ROBUST
ENUF...SOME SVR HAIL PSBL AS WELL. PREV DISCUSSION FOLLOWS...
HUMID AND STILL UNSTABLE CONDITIONS WILL LINGER INTO THE EVENING
HRS. DEWPOINTS WILL INCREASE...AS TEMPS SLOWLY DROP DOWN INTO THE
80S. THIS WILL KEEP AT LEAST A LOW CHANCE OF SHOWERS AND WEAK
TSTMS ACROSS THE AREA WELL INTO THE OVERNIGHT HRS...ESPECIALLY
BECAUSE OF INTERACTIONS W/ LEFTOVER OUTFLOW BOUNDARIES. HEADING
INTO THE PREDAWN HRS THOUGH...CONVECTION SHOULD SUBSIDE BEFORE
ANOTHER ROUND BEGINS ON THU.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
COLD FRONT PARKED OVER THE CWA ON THURSDAY WILL CONTINUE TO MAKE ITS
SLOW SOUTHWARD PROGRESS THROUGH FRIDAY. WEAK LOW PRESSURE DEVELOPING
ALONG THE FRONT WILL DELAY THE SOUTHWARD PROGRESSION FURTHER AND MAY
ALSO ENHANCE LIFT FOR PRECIPITATION THROUGH THE END OF THE WEEK.
THERE MAY BE SOME ONGOING SHOWERS/THUNDERSTORMS AT THE START OF
THE PERIOD THURSDAY. CLOUDS AND ONGOING ACTIVITY PRESENT SOME
UNCERTAINTY REGARDING AFTERNOON INSTABILITY ON THURSDAY. BUT WITH
THE FRONTAL ZONE OVERHEAD AND MOISTURE CONVERGING ALONG
IT...EXPECT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS BY
AFTERNOON A FEW OF WHICH MAY BE SEVERE WITH DAMAGING WIND GUSTS.
THREAT FOR SEVERE LOOKS TO DIMINISH SOME THURSDAY NIGHT AND FOR
FRIDAY AS FRONTAL BOUNDARY SINKS SOUTH OF THE CWA. LOW LEVEL FLOW
BECOMES EASTERLY AT LEAST ACROSS THE EASTERN HALF OF THE CWA AND
WITH THE WEAK WAVE OF LOW PRESSURE ALONG THE FRONT EXPECT NUMEROUS
SHOWERS FOR FRIDAY. ELEVATED INSTABILITY NORTH OF THE FRONT COULD
ALSO PROMOTE A FEW THUNDERSTORMS ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE CWA CLOSER TO THE BOUNDARY.
IN ADDITION TO INCREASING POPS...HAVE ALSO INCREASED QPF IN THE
THURSDAY THROUGH FRIDAY PERIOD.
WITH CLOUDS/CONVECTION ON THURSDAY SIDED WITH THE COOLER MOS FOR
MAXIMA ON THURSDAY. MOS WAS IN BETTER AGREEMENT ON FRIDAY WITH
COOLER MAXIMA BEHIND THE BOUNDARY ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE STARTS TO BUILD OVER THE MID-ATLANTIC OVER THE
WEEKEND. STILL CAN/T RULE OUT A FEW SHOWERS ON SATURDAY AS MID-LEVEL
SHORTWAVE TROUGH STILL HAS TO CLEAR THE AREA...BUT SATURDAY SHOULD
BE AN IMPROVEMENT OVER THURSDAY/FRIDAY. BETTER LIKELIHOOD OF DRY
WEATHER LOOKS TO BE SUNDAY ACROSS THE CWA...ALTHOUGH ISOLATED
TERRAIN THUNDERSTORMS MAY BE POSSIBLE.
NEXT FRONT WILL APPROACH EARLY NEXT WEEK. AHEAD OF IT...TEMPERATURES
ARE LIKELY TO WARM BACK UP WITH MAXIMA AOA 90 DEG F. WITH
THIS...CHANCE OF MAINLY DIURNAL THUNDERSTORMS WILL ALSO INCREASE.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDS PREVAIL TDA/TNGT...BUT SCT TSTMS XPCD BY MID-AFTN AND
THRU EVE. SIGNIFICANT BUT BRIEF FLIGHT RESTRICTIONS PSBL...ALONG
WITH GUSTY...POTENTIALLY DMGG...WINDS IN STRONGEST TSTMS. TEMPO
-TSRA INCLUDED WHEN POPS ARE HIGHEST...WITH MORE BROADLY TIMED
VCTS. CNVCTN SHUD WANE IN INTENSITY OVNGT...BUT SOME ACTIVITY MAY
PERSIST INTO OVNGT. PREV DISCUSSION FOLLOWS...
THURSDAY THROUGH FRIDAY LOOK TO BE UNSETTLED WITH SHRA/TSRA FROM
TIME TO TIME AS A FRONTAL BOUNDARY SLOWLY SAGS SOUTH THROUGH THE
AREA. DRIER CONDITIONS ARE LIKELY THIS WEEKEND AS HIGH PRESSURE
BUILDS IN.
&&
.MARINE...
SLY WINDS TDA BELOW SCA THRESHOLDS. SCT TSTMS MOVE OVR WATERS
MID/LT AFTN THRU EVE...GUSTY/PSBLY SVR WIND GUSTS PSBL WITH THIS
ACTIVITY...AND SPECIAL MARINE WRNGS MAY BE NEEDED. PREV DISCUSSION FOLLOWS...
FRONTAL BOUNDARY SLOWLY PUSHES SOUTH OF THE WATERS THROUGH THE END
OF THE WEEK. MAIN CONCERN WILL BE FROM THUNDERSTORMS THAT MAY
PRODUCE STRONG GUSTY WINDS...ESPECIALLY THURSDAY AFTERNOON AND
EVENING. HIGH PRESSURE LOOKS TO BRING CALMER CONDITIONS OVER THE
WEEKEND...ALTHOUGH EASTERLY FLOW COULD FLIRT WITH SCA CRITERIA ON
SATURDAY.
&&
.CLIMATE...
DCA...
THE FCST HIGH TEMP TDA IS 100F. THE HIGH TEMP HAS REACHED OR
EXCEEDED 95F ON 17 DAYS AND 100F ON 6 DAYS SO FAR THIS YEAR...
WHICH ARE BOTH THE MOST ON RECORD THROUGH 17 JUL AT DCA. PRIOR TO
THIS YEAR...THE MOST 95-DEGREE AND 100-DEGREE DAYS THROUGH 17 JUL
WAS 15 IN 1991 AND 5 IN 1988...RESPECTIVELY. THE MOST 95-DEGREE AND
100-DEGREE DAYS ON RECORD THAT OCCURRED IN A CALENDAR YEAR WAS
28 IN 1980 AND 11 IN 1930...RESPECTIVELY.
BWI...
THE FCST HIGH TEMP TDA IS 100F. THE HIGH TEMP HAS REACHED OR
EXCEEDED 95F ON 16 DAYS SO FAR THIS YEAR...WHICH IS THE MOST
ON RECORD THROUGH 17 JUL AT BWI. PRIOR TO THIS YEAR...THE MOST
95-DEGREE DAYS THROUGH 17 JUL WAS 13 IN 1988. A TOTAL OF 5
100-DEGREE DAYS HAVE OCCURRED SO FAR THIS YEAR...WHICH IS TIED WITH
1988 AND 2010 FOR THE MOST NUMBER OF 100-DEGREE DAYS THROUGH 17 JUL.
THE MOST 95-DEGREE AND 100-DEGREE DAYS ON RECORD THAT OCCURRED IN A
CALENDAR YEAR WAS 23 IN 1991 AND 7 IN BOTH 1988 AND 2010...
RESPECTIVELY.
BELOW ARE DAILY RECORD HIGH TEMPS FOR TDA...18 JUL...FOR THE
FOLLOWING LOCATIONS...
DCA...103F IN 1887
BWI...102F IN 1887
IAD...100F IN 1969 AND 1986
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ036>040-042-
050>057-501-502.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...BPP
NEAR TERM...KONARIK/GMS
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...KONARIK/BPP/GMS
MARINE...KONARIK/BPP/GMS
CLIMATE...KLEINHazardous weather outlook, Jul 18, 4:09 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 AM EDT WED JUL 18 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
509 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.
A HEAT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM TODAY. HEAT
INDICES AROUND 105 DEGREES ARE EXPECTED DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS.
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY ALSO BE POSSIBLE
ACROSS LOWER SOUTHERN MARYLAND FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
509 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.
A HEAT ADVISORY IS IN EFFECT EAST OF THE BLUE RIDGE FROM 11 AM
TO 9 PM TODAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING
THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 18, 9:50 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1050 AM EDT WED JUL 18 2012
VAZ503-504-WVZ505-506-181515-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
1050 AM EDT WED JUL 18 2012
...STRONG THUNDERSTORM TO AFFECT NORTHERN HIGHLAND AND SOUTHERN
PENDLETON COUNTIES...
AT 1049 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HARPER...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE HARPER.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3860 7934 3840 7942 3853 7959 3860 7955
TIME...MOT...LOC 1449Z 291DEG 5KT 3855 7950
BAJ
Heat, Southern Baltimore
- When
- July 18, 10:00 AM EST to 12:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- ASOS
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Heat indices were between 105 and 109 degrees at the Maryland Science Center.
Heat, Harford
- When
- July 18, 10:00 AM EST to 3:00 PM EST
- Where
- Harford forecast zone
- Reported by
- AWOS
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Anne Arundel
- When
- July 18, 11:00 AM EST to 3:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- ASOS
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were measured at BWI Airport.
Heat, Charles
- When
- July 18, 11:00 AM EST to 5:00 PM EST
- Where
- Charles forecast zone
- Reported by
- AWOS
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Northern Baltimore
- When
- July 18, 12:00 PM EST to 4:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- AWOS
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Howard
- When
- July 18, 12:00 PM EST to 3:00 PM EST
- Where
- Howard forecast zone
- Reported by
- AWOS
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Prince Georges
- When
- July 18, 1:00 PM EST to 3:00 PM EST
- Where
- Prince Georges forecast zone
- Reported by
- AWOS
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were measured at Andrews Air Force Base.
Heat, St. Mary'S
- When
- July 18, 1:00 PM EST to 5:00 PM EST
- Where
- St. Mary'S forecast zone
- Reported by
- AWOS
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Heat indices between 105 and 110 degrees were reported at Patuxent River.
Heat, Carroll
- When
- July 18, 1:00 PM EST to 3:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- AWOS
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were reported at Westminster.
Heat, Calvert
- When
- July 18, 1:00 PM EST to 5:00 PM EST
- Where
- Calvert forecast zone
- Reported by
- AWOS
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Carroll
- When
- July 18, 1:00 PM EST to 3:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- AWOS
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Montgomery
- When
- July 18, 1:00 PM EST to 3:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- AWOS
Heat indices around 105 degrees were estimated based on observations nearby.
Heat, Frederick
- When
- July 18, 1:00 PM EST to 3:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- AWOS
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Heat indices around 105 degrees were estimated based on observations nearby.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405511, 405519, 405513, 405518, 405521, 405524, 405512, 405514, 405516, 405517, 405520, 405522, 405523.